Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking lorezepam and retalin with alcohol. Prescribed prestige s/p. Changes includes slurred speech and stumbling. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I am concerned with someone close acting very out of character. I know he is taking 1 mg of lorezepam and retalin with alcohol. He has been prescribed prestige s/p and I'm not sure if he is taking that too. I believe he may have stopped the prestique s/p? and is on the others. Changes include slurred speech, unsteady on his feet, stumbling, slitted eyes, crying, out of character aggression and suicidal talk of "I'm done", he's just hopeless. What would the mix of the first sentence due to someone? The same doctor is prescribing the two meds in the first sentence and he is drinking on it as well
Posted Wed, 16 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Pristiq is desvenlafexine and it is a SNRI drug. It is a good anti anxiety and anti depressant drug. The drug usually show effect in about 4 weeks.

He is taking Lorazepam daily mixed with alcohol and this is causing cocktail effect. Ritalin is increasing his behavioral dysrrgulation. His symptoms like slurred speech, mood swings, labile mood, crying spells, hopelessness, worthlessness etc are features of depression and it is being aggravated by alcohol. The ideas that 'I am done' and hopelessness should not be ignored. He need urgent psychiatric attention.

If he stop to take alcohol, lorazepam will take care of the symptoms of anxiety and other withdrawal symptoms. Pridtiq can control depression but he need some more potent drugs like SSRIs as Escitalopram or sertaline. Mirtazepine is also a good drug for his symptoms.

Hope this helps you, if you have more queries you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor